Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 118, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 4, 2005, 1:05 PM CDT for Christian County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 1:05 PM CDT (18:05 UTC)
- Expired
- Jul 4, 2005, 2:03 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Christian County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 041806 SVRILX ILC021-041900- /O.NEW.KILX.SV.W.0118.050704T1805Z-050704T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 105 PM CDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN CENTRAL ILLINOIS * UNTIL 200 PM CDT * AT 101 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MORRISONVILLE...OR ABOUT 10 MILES NORTHWEST OF NOKOMIS...AND WAS MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... TAYLORVILLE STONINGTON OTHER LOCATIONS IN THE WARNING INCLUDE...PALMER...WILLEYS... OWANECO...SHARPSBURG AND VANDERVILLE. IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3944 8953 3936 8931 3957 8904 3971 8928 $$ HJS
2 follow-up statements
000 WWUS53 KILX 041834 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 133 PM CDT MON JUL 4 2005 ILC021-041900- /O.CON.KILX.SV.W.0118.000000T0000Z-050704T1900Z/ CHRISTIAN- 133 PM CDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR CHRISTIAN COUNTY... AT 128 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTHWEST OF TAYLORVILLE...MOVING NORTHEAST AT 20 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... TAYLORVILLE. STONINGTON. ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA. IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3944 8953 3936 8931 3957 8904 3971 8928 $$ HJS &
000 WWUS53 KILX 041903 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 203 PM CDT MON JUL 4 2005 ILC021-041913- /O.EXP.KILX.SV.W.0118.000000T0000Z-050704T1900Z/ CHRISTIAN- 203 PM CDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY EXPIRED AT 200 PM CDT... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3944 8953 3936 8931 3957 8904 3971 8928 $$ HJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:00 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 4, 11:00 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT MON JUL 4 2005 CORRECTED FOR WORDING .DISCUSSION... REMAINING SHOWERS LEFT FROM PREVIOUS NIGHTS MCS ACTIVITY ACROSS THE PLAINS PUSHING EWD...BRINGING SCATTERED SHOWERS AND THE OCCASIONAL RUMBLE OF THUNDER TO THE FA. AS THE THUNDERSTORMS MOVE ACROSS THE FA...THEY WILL MOVE INTO INCREASING INSTABILITY. CURRENT TREND IS TOWARDS WEAKENING...WITH WARMING CLOUD TOPS AND A REGULAR DECREASE IN LIGHTNING ACTIVITY. THOUGH THINK SCATTERED ACTIVITY WILL CONTINUE THROUGHOUT THE DAY...MAJOR RUN ON THUNDERSTORMS MAY NOT BE UNTIL LATER...WITH OUTFLOWS FROM CURRENT ACTIVITY THE KICKER FOR LATER DEVELOPMENT. TEMPERATURES CLIMBING QUICKLY...THOUGH CLOUD COVER SHOULD INHIBIT BREAKING THROUGH THE CURRENT FORECAST MAX. UPDATE TO GOING FORECAST WILL NOT BE NECESSARY. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH THURSDAY... MAIN SHORT TERM CONCERN CONTINUES TO BE COLD FRONTAL PASSAGE DURING THE DAY TODAY AND THE ASSOCIATED THUNDERSTORM RISK. CURRENTLY... MCS ACTIVITY IS FOCUSED OVER KS/OK... WITH DECAYING MCS/REMNANT MCV NOTED OVER NORTHWEST MISSOURI. MORE SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING FARTHER NORTHWEST INTO WISCONSIN OVERNIGHT... AIDED BY STRENGTHENING LLJ AND RESULTING LOW LEVEL WAA. HAVE BEEN NOTICING STRENGTHENING SOUTHERLY LOW LEVEL WINDS ON BOTH VAD AND PROFILER DATA... LIKELY AIDING IN BRINGING SOME LOW LEVEL MOISTURE TRANSPORT INTO THE AREA. 00Z UPPER AIR ANALYSES INDICATED 850MB DRY POCKET REMAINED OVER THE AREA... BUT SUSPECT THAT THIS WILL BEGIN TO ERODE WITH TIME. PAST TWO RUNS OF THE ETA (06Z AND 00Z) INDICATE MESO LOW FORMING ALONG THE COLD FRONT... POSSIBLY PICKING UP ON REMNANT MCV FROM OVERNIGHT ACTIVITY OUT WEST. MODELS TRACK THIS FEATURE ACROSS CENTRAL ILLINOIS DURING THE DAY... WITH BEST PRECIP COVERAGE FOCUSED SOUTH AND EAST OF THE MESO LOW/MCV. HARD TO TELL EXACTLY WHAT THE MODEL IS PICKING UP ON... BUT MCV IS NOTED OVER NORTHWEST MISSOURI ATTM... WHICH WOULD LIKELY TRACK ACROSS THE AREA TODAY BASED ON CURRENT TRENDS. GUT FEELING IS THAT BEST PRECIP COVERAGE WILL BE EAST OF I-55 AND SOUTH OF I-74 TODAY... JUST SOUTHEAST OF LIKELY MCV/MESO LOW TRACK. PRECIP WILL LIKELY CONTINUE TONIGHT IN THE FAR EAST... ESPECIALLY AS UPPER TROUGH CATCHES UP WITH THE FRONT. SEVERE THREAT... JUST AHEAD OF UPPER LEVEL TROUGH... 50 KT MID LEVEL JET WILL BE NOSING INTO THE AREA THIS AFTERNOON... RESULTING IN DEEP LAYER SHEAR OF 35-45 KTS... SUFFICIENT FOR SEVERE THUNDERSTORMS. HIGH WINDS AND PERHAPS LOWER-END SVR HAIL APPEAR TO BE THE PRIMARY THREAT. FRONT SHOULD LARGELY CLEAR THE AREA BY TOMORROW MORNING... WITH A SLIGHT CHANCE LINGERING IN THE FAR EASTERN COUNTIES TOMORROW MORNING. BEHIND THE FRONT... SFC HIGH PRESSURE WILL BEGIN NOSING IN AS NORTHWEST FLOW TAKES OVER... AND UPPER RIDGING BUILDS IN THE WEST. LONG TERM...FRIDAY THROUGH SUNDAY... LONGER TERM CONTINUES TO LOOK DRY AS AREA REMAINS IN NORTHWEST FLOW BETWEEN UPPER LEVEL TROUGHING OVER NEW ENGLAND... AND BUILDING FOUR CORNERS HIGH OUT WEST. LOOKS LIKE MOST OF THE WEATHER THROUGH THE WEEK WILL BE REMAINING FAR NORTH. SLIGHT CHANCE THAT A COLD FRONT MAY TRY TO SNEAK IN FROM THE NORTHWEST BY THE WEEKEND... WITH PERHAPS SOME RISK OF THUNDERSTORMS AS SFC HIGH SHIFTS EASTWARD ALLOWING RETURN FLOW... HOWEVER FOR NOW WILL LEAN CLOSE TO NCEP MANUAL PROGS... WHICH KEEPS THE COLD FRONT NORTH OF THE AREA. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. HJS/HARDIMAN
Hazardous weather outlook, Jul 4, 11:13 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1113 AM CDT MON JUL 4 2005 ILZ027>031-036>038-040-041-051100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA AND PEORIA 1113 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A COLD FRONT WILL PUSH INTO THE REGION BY LATE AFTERNOON AND HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. THE MOST FAVORED TIME FOR SEVERE STORMS IS BETWEEN 2 PM AND 6 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MAINLY BETWEEN 2 PM AND 6 PM. ILZ042-043-047>053-051100- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-SANGAMON-SCOTT- INCLUDING THE CITIES OF...DECATUR...JACKSONVILLE...LINCOLN... SPRINGFIELD AND TAYLORVILLE 1113 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A COLD FRONT WILL PUSH INTO THE REGION BY LATE AFTERNOON OR EARLY EVENING AND HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. THE MOST FAVORED TIME FOR SEVERE STORMS IS BETWEEN 3 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... MAINLY BETWEEN 3 PM AND 7 PM. ILZ044>046-054>057-061>063-066>068-071>073-051100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE...MATTOON AND SHELBYVILLE 1113 AM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A COLD FRONT WILL PUSH INTO THE REGION BY EARLY EVENING AND HELP PRODUCE SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. THE MOST FAVORED TIME FOR SEVERE STORMS IS BETWEEN 4 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... MAINLY BETWEEN 4 PM AND 8 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:09 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.